Alert archive / Texas / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 23, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Mar 8, 2012, 9:04 PM CST. It took effect at Mar 9, 2012, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 9:04 PM CST (03:04 UTC)
- In effect from
- Mar 9, 2012, 6:00 AM CST
- Expired
- Mar 9, 2012, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Mar 8, 5:57 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 8, 5:57 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
557 PM CST THU MAR 8 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...COLD FRONT TO PUSH THROUGH THE LOWER RIO GRANDE
VALLEY IN THE PRE DAWN HOURS FRIDAY MORNING. A BRIEF PERIOD OF
THUNDERSTORM ACTIVITY MAY OCCUR ALONG THE FRONT...BUT SHOULD BE
SHORT LIVED. SURFACE LAYER OF COLD AIR WILL DEEPEN AND STABILIZE
THE ATMOSPHERE IN RAPID FASHION WITH LIGHT IN THE WAKE OF THE
FRONT. MVFR CEILINGS WILL DEVELOP/PERSIST THIS EVENING...WITH
CEILINGS DECREASING LATE TONIGHT TO IFR THROUGH ABOUT MID FRIDAY
MORNING BEFORE LIFTING A BIT TO MVFR WITH BREEZY AND GUSTY NORTH
WINDS.
&&
.PREV DISCUSSION... /ISSUED 253 PM CST THU MAR 8 2012/
..FROM SPRING TO WINTER IN JUST A FEW HOURS...
SHORT TERM /THIS AFTERNOON THROUGH FRIDAY NIGHT/...
FOR THE REST OF TODAY...WIND IS THE WORD IN THE LOWER VALLEY AND
SOME MIX OUT OF CLOUDS HAS BROUGHT GUSTS FREQUENTLY ABOVE 40 MPH
WITH SUSTAINED WINDS REACHING 30 MPH FROM TIME TO TIME ALONG THE
HIGHWAY 77 CORRIDOR. WINDS HAVE BEEN A SHADE LESS OF LATE IN
CENTRAL HIDALGO COUNTY...BUT NOT ENOUGH TO TRIM BACK ADVISORY AT
THIS POINT. TEMPERATURES ON TRACK FOR THE HOT FORECAST ACROSS THE
RIO GRANDE PLAINS...LOWER 90S LOOKS GOOD...WITH MID TO UPPER 80S
ELSEWHERE EXCEPT ON THE BEACH.
BIG CHANGES ARRIVE OVERNIGHT. SHALLOW BUT STRONG COLD FRONT SWEEPS
INTO SOUTH TEXAS AFTER SUNSET AND REACHES THE RIO GRANDE PLAINS
AROUND MIDNIGHT. FRONT CONTINUES A STEADY MARCH INTO THE RIO GRANDE
VALLEY TOWARD DAYBREAK. AS IT DRIVES TOWARD THE LOWER VALLEY
BORDER...GFS/NAM INDICATE A 'WIGGLE' ACROSS THE RANCHLANDS WHICH MAY
BE RELATED TO APPROACH OF INITIAL SHORT WAVE ALOFT AND WOULD TEND TO
SLOW FRONT JUST A HAIR. NAM HAS MUCH MORE OF A BEND...AND HAVE
DISCOUNTED GIVEN THE STRENGTH OF THE COLD ADVECTION SHOWN BY
IMPRESSIVE ISOTHERM PACKING. TRICK TO THE FORECAST IS TIMING OF THE
FRONT. FOR NOW...HAVE INCREASED TIMING BY AN HOUR OVER A
LESS-BENDING NAM SOLUTION...AROUND 4 AM IN MCALLEN AND JUST AFTER 6
AM IN BROWNSVILLE.
TEMPERATURES MAY DROP 15 DEGREES IN AN HOUR...CRASHING FROM THE
WARM/HUMID 70 RANGE TO THE MID 50S. AS FOR WEATHER ALONG THE
FRONT...NOT TOO BULLISH ON CONVECTION BUT GFS HAS A BRIEF PERIOD
WHEN DEEPER MOISTURE ARRIVES AND COLUMN DESTABILIZES SO HAVE LEFT
THUNDER IN FORECAST UNTIL IMMEDIATELY AFTER THE FRONT PASSES.
BEHIND THE FRONT...STRONG SOUTHERLY FLOW OVERTOP OF THE SHALLOW
NORTHWEST CHILLING WINDS WILL MAKE FOR YET ANOTHER RAW DAY. ACROSS
THE RIO GRANDE PLAINS AND RANCH COUNTRY TEMPERATURES WILL PROBABLY
NOT MAKE IT OUT OF THE UPPER 40S...WHILE THE VALLEY DIPS TO AROUND
50 OR SO AND HOLDS TIGHT UNDER A LOW OVERCAST PUNCTUATED BY
OCCASIONAL LIGHT RAIN. NORTHWEST WINDS GUSTING TO 30 MPH WILL MAKE
IT FEEL MORE LIKE 40 TO 45...PRETTY CHILLY THIS FAR INTO MARCH.
REGARDING THE WINDS...THERE IS SOME POTENTIAL FOR BRIEF GUSTS TO 40
MPH IN THE ISOTHERMAL PACKING RIGHT BEHIND THE FRONT...BUT FOR NOW
WILL NOT TRIGGER ANY ADVISORIES. WE MAY ISSUE AN SPS TO COVER THE
SHARP CHANGE AND STRONG WINDS ESPECIALLY SINCE SOME AREAS WILL BE UP
TO 40 DEGREES COLDER FRIDAY AT 4 PM THAN TODAY AT 4 PM!
FOR FRIDAY NIGHT...ANOTHER IN A SERIES OF SHORT WAVES INCREASES
ISENTROPIC LIFT...FAVORING THE RIO GRANDE PLAINS AND RANCHLANDS OVER
THE VALLEY AND EXTENDING INTO THE COASTAL BEND. FOR NOW...HAVE
PUSHED UP CHANCES INTO THE LIKELY RANGE NORTH...BUT KEPT HIGH CHANCE
RANGE (50/50) ACROSS THE VALLEY WITH MODEST QPF. CONTINUED CHILLY
BUT WITH LOW CLOUDS...DIMINISHING WINDS...AND NO ADDITIONAL COLD
ADVECTION SOURCE EXPECT TEMPERATURES TO FALL JUST A COUPLE DEGREES
BY SATURDAY MORNING.
LONG TERM /SATURDAY THROUGH THURSDAY/...THE LARGE 500 MB CLOSED
LOW OVER THE DESERT SOUTHWEST AND NW MEX WILL OPEN UP AND START TO
LIFT OUT TO THE NE OVER WESTERN TX AND THE PANHANDLE AREA EARLY
SUN RACING TO THE WESTERN GREAT LAKES AREA BY MIDDAY MON. THIS IS
RESULTING IN FASTER DRYING OF THE ATMS VERSUS WHAT WAS INDICATED
BY THE PREVIOUS RUNS OF THE LONGER RANGE GUIDANCE. AFTER THE PUSH
OF THE COLDER AIR TEMPS ON FRI AND SAT THE AIRMASS WILL MODERATE
PRETTY QUICKLY AS THE MID LEVEL LOW LIFTS OUT TO THE NORTHEAST AND
THE SURFACE HIGH SHIFTS QUICKLY EAST ALLOWING THE SURFACE FLOW TO
SHIFT QUICKLY AROUND TO THE E-SE. ALSO MID LEVEL RIDGING WILL THEN
BUILD OVER THE SOUTHERN PORTION OF THE U.S. AND MEXICO AFTER THE
CLOSED LOW EXITS THE REGION. ACCORDINGLY THE LAST SEVERAL RUNS OF
THE GFS AND ECMWF HAVE TRENDED DRIER IN THE 3 TO 7 DAY RANGE AND
THIS LOOKS REASONABLE. MODEL TO MODEL COMPARISON BETWEEN THE
GFS/ECMWF AND CMC LOOKS PRETTY GOOD. RUN TO RUN COMPARISON OF THE
GFS MEX MOS TEMPS AND POPS IS ALSO REASONABLE. WILL GO AT OR ABOVE
THE MEX MOS TEMP GUIDANCE AND NEAR THE MODEL GUIDANCE FOR POPS.
OVERALL CONFIDENCE WITH THE LONGER RANGE FORECAST WORDING IS ABOVE
AVERAGE.
MARINE...TONIGHT THROUGH FRIDAY NIGHT...VISCOUS MARINE LAYER DOING
ITS JOB THIS AFTERNOON KEEPING WINDS BELOW ADVISORY CRITERIA IN THE
GULF WHILE CROSS FLOW INTO THE LAGUNA IS PUSHING GUSTS TOWARD 30
KNOTS...ESPECIALLY BETWEEN ARROYO COLORADO AND LAND CUT IN KENEDY
COUNTY. SEAS CONTINUE FLIRTING WITH 7 FEET SO WILL CONTINUE CURRENT
ADVISORY...AND EVENING SURGE OF SOUTHERLY WINDS MAY KEEP SEAS
ELEVATED UNTIL MIDNIGHT.
AFTER A 6 HOUR LULL...THE STRONG COLD FRONT SURGES THROUGH THE
LAGUNA AND THE WATERS OUT TO 20 NM BEFORE NOON. GIVEN THE
PACKING...SEE NO PROBLEM WITH WINDS EDGING TOWARD 25 KNOTS...AND MAY
EVEN SEE GALE GUSTS NEAR SHORE/LAGUNA DURING THE MORNING HOURS.
CONFIDENCE ON DURATION AND FREQUENCY VERY LOW SO NO GALE WARNING AT
THIS TIME. WINDS WILL SPREAD ACROSS THE GULF WATERS FRIDAY
AFTERNOON AND CONTINUE INTO EVENING BEFORE A STEADY DECREASE
OVERNIGHT FRIDAY NIGHT...WITH SEAS POKING TO 8 FEET BEFORE SUBSIDING
A BIT TOWARD DAYBREAK SATURDAY.
SATURDAY THROUGH TUESDAY...THE WINDS OVER THE LOWER TX MARINE
AREAS WILL BE SLACKENING AS THE PGF WEAKENS AND WILL THEN START
TO SHIFT AROUND FROM THE SE LATER IN THE CWF PERIOD. THE WINDS AND
SWELLS WILL BE MORE BENIGN AS THE SURFACE HIGH REMAINS CENTERED
OVER THE EAST COAST OF THE U.S. NO SCA CONDITIONS ARE EXPECTED
AFTER LATE FRI/EARLY SAT.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CST THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/64/VEGAHazardous weather outlook, Mar 8, 7:30 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 730 PM CST THU MAR 8 2012 TXZ248>257-091200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 730 PM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES FRIDAY AND SATURDAY...AND AGAIN TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-091200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 730 PM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE UNTIL 6 AM CST FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST FRIDAY AND SATURDAY...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:04 PM CST | Small Craft Advisory | BRO | 27 hr | |
| Mar 8, 10:08 PM CST | Severe Thunderstorm Warning | BRO | Jim Hogg | 52 min |
| Mar 8, 10:57 PM CST | Severe Thunderstorm Warning | BRO | Jim Hogg | 17 min |
| Mar 9, 3:41 PM CST | Small Craft Advisory for Winds | BRO | 5 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.